MAUDE Adverse Event Report: LAKE REGION MEDICAL NAVIPRO¿; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

LAKE REGION MEDICAL NAVIPRO¿; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556231
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
Event description: an issue we had with a navipro on friday (b)(6) 2024.The navipro was put down but then unable to be pulled back as it had peeled away in the middle.This meant the brush could not be used and the whole cannula had to be removed.The patient unfortunately had been a difficult cannulation and then had to be re-cannulated.We have saved the faulty navipro which still has the brush attached as they cannot be separated.The lot number is jrz6586648.Expiry 31/08/2024.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: unknown.What is the next course of action?: collect device for testing.Patient present at time of event?: yes.Patient complications: no patient complications.Device acquired from a distributor?: no.
 
Additional Manufacturer Narrative
The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.Attempts to obtain additional information have been made; however, the distributor has reported no further information has become available at this time.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu), "fill catheter or other device with saline solution before and during use to ensure smooth movement of the guidewire within the device." additionally, "if the movement of the wire within the device becomes diminished, remove guidewire, and reactivate the hydrophilic coating by wetting its entire surface with heparinized saline solution." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appeared that procedural and/or handling factors have contributed to the event as reported.If any further relevant information provided, a follow up medwatch report will be submitted.
 
Additional Manufacturer Narrative
Device evaluation: a review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As received, the specimen consisted of one-1 each pkg-hydro gw stf std an260-035; returned coiled, loose without the dispenser assembly; single bagged within a "zip-lock" style poly biohazard pouch.Note: the dispenser assembly was not returned with the specimen.The specimen presented an overall length of 260.6cm and a finished diameter of.03290" to.03365".A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity till the proximal aspect of the polymer jacket material overlapping damage.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.After wetting with blood-bank saline, the specimen was subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented skived/cut damage in a proximal to distal orientation located 133.3 cm to 143.8 cm from the distal tip, exposing metallic core wire.This damage caused an overlap of the polymer jacket material on both sides of the skived/cut damage.Three unidentified metal rings were loaded onto the navipro in the skived/cut region, which were not part of the manufacturing assembly.The specimen also presented large radius bend damage at 36cm from the distal tip.Except where noted, the specimen device appeared visually and dimensionally correct.The skive/cut damage and overlapping of the polymer jacket material as well as the bend damage indicates excessive and/or forceful manipulation of the device while attempting to remove the navipro against resistance.Given the evidence of the three unidentified metal rings that remained on the navipro along with evidence of excessive manipulation, it appears that the other device(s) in use contributed to the damage.Despite multiple attempts to obtain further event details, no additional event information has become available.Therefore, it is not possible to assign a definitive root cause for the event as reported.As noted in the device instructions for use (dfu): 1.Fill catheter or other device with saline solution before and during use to ensure smooth movement of the guidewire within the device.Note: if the movement of the wire within the device becomes diminished, remove guidewire, and reactivate the hydrophilic coating by wetting its entire surface with heparinized saline solution.The cautions section states: · avoid manipulating or withdrawing the hydrophilic guidewire back through a metal needle or cannula.A sharp edge may scrape the coating or shear the guidewire.A catheter, introducer sheath or vessel dilator should replace the needle as soon as the guidewire has been inserted in the vessel.The warnings section of the dfu states: note 2 - to prevent possible tissue damage, care should be taken when manipulating a device over a guidewire during the device's placement and withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the guidewire and device as a unit to prevent possible damage and/or complications.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.Based on the information provided and the evidence presented, it appeared that procedural and/or handling factors have contributed to the event as reported.If any further relevant information is provided, a follow up medwatch report will be submitted.

Brand Name
NAVIPRO¿
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key20246047
Report Number9680001-2024-00023
Device Sequence Number15274380
Product Code OCY
UDI-Device Identifier08714729848240
UDI-Public(01)08714729848240(17)240831(10)JRZ6586648
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K124052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberM00556231
Device Catalogue NumberM00556231
Device Lot NumberJRZ6586648
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown